Thunderstorm Wind, Ontario
- When
- July 8, 4:55 PM EST
- Where
- Ontario County, Naples
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.620, -77.400
Thunderstorms moved along a warm front during the late afternoon hours. In Naples, Ontario county, an isolated thunderstorm produced damaging winds which downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms moved along a warm front during the late afternoon hours. In Naples, Ontario county, an isolated thunderstorm produced damaging winds which downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 8, 1:35 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 235 PM EDT SUN JUL 8 2007 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ALONG A WARM FRONT EXTENDING FROM THE UPPER LAKES TO CENTRAL NEW YORK TONIGHT AND EARLY MONDAY BEFORE IT LIFTS NORTH ON MONDAY. THIS WILL ALLOW A SURGE OF HOT HUMID MIDSUMMER WEATHER TO SPREAD ACROSS WESTERN AND CENTRAL NEW YORK ON MONDAY AND TUESDAY. ALTHOUGH A THUNDERSTORM CANT BE RULED OUT...THE VAST MAJORITY OF THE TIME WILL BE DRY. A COLD FRONT WILL CROSS THE REGION LATER WEDNESDAY OR WEDNESDAY NIGHT WITH A BETTER CHANCE OF THUNDERSTORMS. COOLER DRIER AIR WILL THEN FOLLOW TOWARD THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... NUMEROUS SHOWERS AND THUNDERSTORMS ROLLED DOWN ALONG A BAROLCLINIC BOUNDARY/WARM FRONT THIS MORNING FROM LK HURON TO SOUTHERN ONTARIO AND THEN ON ACROSS LK ONTARIO INTO PORTIONS OF WESTERN AND CENTRAL NY. NOTHING SEVERE REPORTED AND ACTIVITY HAS PRETTY MUCH DISSIPATED AS OF 18Z AS PER IR CLOUD TOP WARMING AND RADAR RETURNS. WE ARE BEGINNING TO OPEN UP HOWEVER AND EXPECT SCATD ACTIVITY TO POP ON OLD BOUNDARIES AFTER ABOUT 20Z AS WE HEAT UP AGAIN. THIS MOST LIKELY FROM GEN VALLEY TO FINGER LAKES AND CNTRL NY INTO EARLY EVENING. MEANWHILE...MAIN WARM FRONTAL BOUNDARY HAS EDGED A BIT EAST AND RAN FROM CNTRL LK HURON TO YHM TO BUF AT 18Z. ACTIVITY BEGINNING TO FIRE AGAIN OVER LK HURON AS NEXT SHORT WAVE APPROACHES. WE WILL HAVE TO WATCH THIS AREA AND DOWN TO TORONTO- HAMILTON FOR REDEVELOPMENT LATER THIS AFTERNOON WHICH WOULD THEN DROP DOWN ACROSS MUCH OF OUR AREA THIS EVENING. SPC HAS AREA IN SLIGHT RISK FOR THE NEXT 12 HOURS OR SO. SO...IN SUMMARY...SOME CONCERN OVER SEVERE POTENTIAL ACROSS WRN AND CNTRL NY FROM ABOUT 22Z TO 04Z THIS EVENING...WITH BEST CHC FROM ABOUT ROCH TO OSWEGO AND INTO FINGER LAKES. SRN TIER WILL BE GRAZED AT BEST. HENCE... BLENDED POPS FROM ABOUT 45 NR LK ONTARIO TO 20 CHAUT CO. TEMPS WILL BE VERY WARM TONIGHT...ESPECIALLY NEAR LK ERIE...L-M70S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... WE WILL BE IN WARM SECTOR BUT BIG QUESTION DURING THIS PERIOD IS HOW CLOSE DOES THE BOUNDARY LIE. NAM/MET STRAGGLES IT OVER LK ONTARIO...LEAVING SOME THREAT OF CONVECTION ALMOST ANYWHERE ANYTIME THOUGH MON NT...GFS A BIT FURTHER NORTH. WILL LEAN TWD GFS AND GO WITH 20 POPS BUF AND SOUTH TO 30-40 POPS NIAG-ROCH NORTH AND EAST FOR THIS PERIOD. ASSUMING THIS IS THE CASE...MAV TEMPS LOOK REASONABLE WITH 20-21C 850 MB TEMPS AND UPSTREAM HISTORY OVER MICH/WISC TODAY...L-M 90S MOST INTERIOR SPOTS. DEW PTS IN U60S WILL SEND HEAT INDICES AS HIGH AS 97 OR 98...HIGHEST ACROSS GEN VALLEY...AND JUST BELOW OUR ADVISORY THRESHOLD. BRISK SW OFF LAKE FLOW WILL KEEP BUF MORE BEARABLE...M-U 80S. EARLIER MODELS SUGGESTED A WEAKENING COLD FRONT DROPPING INTO OUR AREA MON NT BUT 12Z MODELS HAVE PRETTY MUCH WASHED IT OUT AS RIDGING BUILDS AT ALL LEVELS SO WILL NOT CONSIDER. TUESDAY NOW LOOKS AS HOT AS MONDAY...PERHAPS A DEG OR TWO HIGHER AT BUF/ART WITH LIGHTER WINDS. WILL USE SAME MAXES FOR MONDAY AS TUESDAY FOR NOW. AND..WITH RIDGE BUILDING FARTHEST NORTH...LESS CHC OF ANY CONVECTION HERE AS WE WILL BE CAPPED. STILL HELD ON TO SLGT CHC POPS ONLY. FRONT NOW LOOKS TO APPROACH WED AND CROSS WED NT. GFS SHOWS PLENTY OF MOISTURE BEING DRAWN UP AHEAD OF FRONT DURING THE DAY WED. THIS LOOKS A LITTLE OVERDONE...BUT WILL CONTINUE TO CARRY 40 POPS FOR NOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... STRONG COLD FRONT WILL CROSS THE REGION WED NIGHT AND COOLER AIR WILL INFILTRATE THROUGH THE NEXT FEW DAYS. GFS DEPICTS EVENING CONVECTION OVER MUCH OF THE FORECAST AREA AFTER 00Z THU AND A SOUTHERN BRANCH VORT MAX ENHANCING CONVECTION OVER THE AREA BETWEEN 000Z-06Z...THEN THE FRONTAL LIFT ARRIVES 06Z-12Z. LIKELY THAT THUNDERSTORMS WILL PERSIST THROUGH MUCH OF THE NIGHT ACROSS WESTERN AND CENTRAL ZONES...AND INTO EARLY THURSDAY MORNING FOR THE EASTERN LAKE ONTARIO REGION. THE MAIN TROUGH ALOFT WILL HANG BACK BEHIND THE FRONT AND MAINTAIN THE CHANCE OF SHOWERS THROUGH THURSDAY AFTERNOON AND EVENING AS THE 500MB TEMPS FALL FROM AROUND -8C THU MORNING TO AROUND -20C BY 06Z FRI. MID AND UPPER LEVEL DRYING WILL ALSO ACCOMPANY THE COLDER TEMPS ALOFT SO DONT EXPECT THE SHOWERS TO PERSIST THROUGH THE ENTIRE NIGHT. AS SURFACE HIGH PRESSURE CENTERED OVER THE MIDWEST TAPS INTO COOLER AIR OVER WESTERN ONTARIO AND THE PRAIRIE PROVINCES...OVERALL TEMPS WILL BE ABOUT 5-8F BELOW NORMAL. THE COLDER TEMPS WITHIN THE TROUGH ALOFT WILL MAINTAIN THE CHANCE OF AFTERNOON SHOWERS OVER THE SUNNY LAND AREAS...AVOIDING THE LAKES BUT POSSIBLY ENHANCING ALONG LAKE BREEZE BOUNDARIES. AS PER 12Z GFS...A REINFORCING COLD FRONT WILL BRING A SLIGHTLY BETTER CHANCE OF SHOWERS TO THE AREA LATE SATURDAY NIGHT AND SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WARM FRONT OVER THE REGION THIS AFTERNOON AND EVENING WILL FOCUS THE RISK OF CONVECTIVE WEATHER OVER MOST OF THE TAF SITES...ESPECIALLY LATER IN THE DAY AND EARLY EVENING. AN EXPECTED MESOSCALE CONVECTIVE SYSTEM TO DEVELOP OVER NORTHCENTRAL GREAT LAKES WILL SLIDE SOUTHEAST ALONG THE FRONT AND BRING THUNDERSTORMS TO UPSTATE NY AFTER 22Z...AND MOST LIKELY AFTER 00Z. KJHW MAY MISS OUT ON THE CONVECTION BUT WILL BE IN CLOSE PROXIMITY TO DEVELOPMENT ALONG THE LAKE ERIE BREEZE BOUNDARY. THE WARM FRONT WILL FRONT WILL THEN LIFT TO THE NORTHEAST EARLY MONDAY AND PLACE THE ENTIRE REGION IN A VERY WARM AND BREEZY SITUATION THROUGH TUESDAY. LOOKING FURTHER AHEAD...A SLOW MOVING STORM SYSTEM NEAR JAMES BAY WEDNESDAY IS EXPECTED TO MOVE EAST WITH ITS TRAILING COLD FRONT MOVING FROM THE CENTRAL LAKES WEDNESDAY MORNING MOVING ACROSS WESTERN NY WED EVE. A MORE WIDESPREAD AREA OF SHWRS/TSTMS IS EXPECTED AHEAD OF THIS FEATURE FROM WED AFTN INTO WED NGT THAT WILL BRING ACTIVITY THAT WILL RESULT IN SOME AVIATION RESTRICTIONS. HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING VFR CONDITIONS BACK TO THE AREA THURSDAY. && .MARINE... NO SMALL CRAFT ADVISORIES ARE IN EFFECT AT THIS TIME BUT SW WINDS OF 10 TO 20 KNOTS ON LK ERIE ARE EXPECTED TO GENERATE WAVES OF AT LEAST 2 TO 3 FEET. THERE WILL BE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE ERIE AND MOST OF LAKE ONTARIO LATE IN THE DAY AND EARLY TONIGHT AS A MESOSCALE CONVECTIVE SYSTEM IS EXPECTED TO DEVELOP OVER THE NORTHCENTRAL LAKES AND SHIFT SOUTHEASTWARD TOWARD THE EASTERN LAKES. THE MAIN MARINE THREAT FROM THESE STORMS WILL BE THE STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND DRIVING RAIN WHICH WILL SEVERELY LIMIT VISIBILITY AND THE ABILITY TO RETURN TOWARD SHORE. THE WARM FRONT RESPONSIBLE FOR THE DEVELOPMENT OF STRONG CONVECTION WILL LIFT NORTHEAST AND CLEAR THE EASTERN LAKES BY MONDAY MORNING. SOUTHWEST WINDS OF 12 TO 18 KNOTS WILL AGAIN POSE A WAVE PROBLEM ON NORTHEASTERN LAKE ERIE WITH WAVES NEARING OR AVERAGING AROUND 3 FEET...BUT SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS WILL DIMINISH ON TUESDAY AND WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...SFM LONG TERM...WCH AVIATION...WCH MARINE...WCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT SUN JUL 8 2007 NYZ001>008-010>014-019>021-085-090930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 309 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-090930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 309 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The Buffalo radar (KBUF), 115 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51811.